MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23863
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= cook pedal access sheath, cook cto microwire guide, 0.014 cxc catheter, cook hmw-14-300-st, v-18 wire guide.Occupation = lab manager.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a cxi support catheter leaked and was later found to be cracked.Access was obtained midway down the right anterior tibial artery to reach the dorsalis pedis artery.A cook approach hydro st microwire wire guide was used with the device.The diabetic patient's anatomy was severely calcified and the vessels were small.Resistance was encountered upon advancement of the device, and forty-five minutes into the procedure, the wire guide and the cxi became "balled up".As the devices were being removed, approximately two millimeters of the wire guide separated in the patient by the anterior artery region.This will be reported under patient identifier (b)(6).A new wire was inserted and the procedure was continued.The physician then noticed that the cxi was leaking and the device was removed, at which time the cxi was found to be cracked down the shaft.Another cook catheter was then introduced but the lesion was unable to be crossed.The physician was able to open two vessels, but not the anterior vessels.There are no further procedures scheduled at this time.A section of the complaint device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, a cxi support catheter leaked and was later found to be cracked.Access was obtained midway down the right anterior tibial artery to reach the dorsalis pedis artery.A cook approach hydro st microwire wire guide was used with the device.The diabetic patient's anatomy was severely calcified and the vessels were small.Resistance was encountered upon advancement of the device, and forty-five minutes into the procedure, the wire guide and the cxi became "balled up".As the devices were being removed, approximately two millimeters of the wire guide separated in the patient by the anterior artery region.This will be reported under patient identifier (b)(4).A new wire was inserted and the procedure was continued.The physician then noticed that the cxi was leaking and the device was removed, at which time the cxi was found to be cracked down the shaft.Another cook catheter was then introduced but the lesion was unable to be crossed.The physician was able to open two vessels, but not the anterior vessels.There are no further procedures scheduled at this time.A section of the complaint device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, a physical evaluation of the device was not possible.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is evidence to support that the device was manufactured to specification.The manufacturing instructions and quality control procedures were reviewed, and no gaps were discovered.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy is the most likely cause for the event.The anatomy was reportedly severely calcified, and the vessels were narrow.Resistance was encountered upon insertion of the device, and the wire reportedly ¿balled up¿ in the cxi.Per the quality engineering risk assessment, no further action is required at this time.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9538051
Report Number1820334-2020-00016
Device Sequence Number11337707
Product Code KRA
UDI-Device Identifier00827002238633
UDI-Public(01)00827002238633(17)221009(10)10071233
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberG23863
Device Catalogue NumberCXI-2.6-18-90-ANG2
Device Lot Number10071233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1